# SDR USAAD98005

- Difficulty date: January 11, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N925VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 48145
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Condition: Dirty
- Location: A/C Compt
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

IND - FLT 1528 - AFTER TAKEOFF, THE PASSENGER CABIN HAD A STRONG ODOR COMING FROM THE AIR CONDITIONING PACKS.  THE SMOKE DETECTORS IN THE LAVATORIES CAME ON BUT THERE WAS NO VISIBLE SMOKE.  THE CREW DECIDED TO RETURN TO THE FIELD.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE PLACED THE PAU AND MEL, REPLACED THE WATER SEPARATOR COALESCER BAGS.  RAN BOTH ENGINES WITH PACKS OPERATING, ALL CHECKED NORMAL.  (M)
